Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 199, NWS Kansas City, MO

June 25, 2019Atchison County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 2019, 6:57 PM CDT for Atchison County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2019, 6:57 PM CDT (23:57 UTC)
Expired
Jun 25, 2019, 7:30 PM CDT
In force
33 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Atchison County, MO

The radar

The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:08 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 12.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2019-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2019-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-628 J/kg
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:16 PM CDT, 41 minutes earlier.

Area forecast discussion, Jun 25, 6:16 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
616 PM CDT Tue Jun 25 2019

.Discussion...
Issued at 318 PM CDT TUE JUN 25 2019

Weak boundary draped across eastern Nebraska eastward into Iowa will
be the focus for convection this afternoon. Strong instability
along and ahead of the front with 0-6 km shear between 30 and 40 kts
will support storm organization and severe potential this afternoon.
As of 230 this afternoon, storms initialized in eastern Nebraska and
Iowa, along the boundary. Initial storms will be supportive of large
hail, damaging winds and few tornadoes. The main uncertainty is how
these storms evolve with time later this afternoon and this evening.
With where the storms have developed, in a stretch for relatively
strong easterly flow aloft, they should tend to propagate east to
east southeastward. This motion will limit just how far south storms
may get in our forecast area. Additionally, forecast soundings
across the southern half of the forecast area show convective
inhibition holding firm and not being overcome. This makes sense
given the height rises and strong warm advection at the base of the
elevated mixed layer. With all this in mind, have scaled back PoPs
across the southern half of the forecast area this evening and into
the overnight. If storms can develop further to the west southwest,
over south central Nebraska and north central Kansas, storm motions
would favor storms moving into east central Kansas and west central
Missouri later this evening.

Quieter weather is expected for the later half of the work week.
There may be isolated to scattered, mainly diurnal showers and
storms. But the chances for anything widespread look low at this
point. Upper-level ridging will build across the eastern two-thirds
of the country late in the week through the weekend. This will
support temperatures warming into the upper 80s to middle 90s by
Sunday. Humidity will also be relatively high so we'll see heat
indices climb into the upper 90s across the area.

&&

.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 616 PM CDT TUE JUN 25 2019

Storms will remain primarily along the IA/MO this evening and
tonight, generally north of all terminals. Ceilings will remain
VFR and winds should remain out of the south, although 10-30
degrees of backing is possible while wind speeds decrease this
evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...CDB
Aviation...Laflin
Hazardous weather outlook, Jun 25, 5:17 AM CDT, 13 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
517 AM CDT Tue Jun 25 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
517 AM CDT Tue Jun 25 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Severe storms are possible late this afternoon and evening; with
 large hail, damaging winds, flash flooding, and a few tornadoes
 possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 No hazardous weather is expected after Wednesday, but heat indices
 will climb around 100 degrees by the weekend.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 25, 6:30 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
630 PM CDT Tue Jun 25 2019

MOZ006-007-260015-
Putnam MO-Mercer MO-
630 PM CDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUTNAM AND NORTHEASTERN
MERCER COUNTIES UNTIL 715 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Mercer, or 12 miles southwest of Corydon, moving east
at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Mercer, Lucerne and Powersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4039 9311 4039 9336 4050 9354 4058 9351
      4058 9306
TIME...MOT...LOC 2329Z 286DEG 20KT 4062 9348

PP
Special weather statement, Jun 25, 6:40 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
640 PM CDT Tue Jun 25 2019

MOZ005-006-260030-
Mercer MO-Harrison MO-
640 PM CDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MERCER AND NORTHERN
HARRISON COUNTIES UNTIL 730 PM CDT...

At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lamoni, or 9 miles southwest of Leon, moving east at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Princeton, Ridgeway, Mercer, Eagleville, Cainsville, Blythedale and
South Lineville.

This includes Interstate 35 in Missouri between mile markers 101 and
113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4034 9356 4040 9414 4057 9411 4058 9352
TIME...MOT...LOC 2340Z 285DEG 50KT 4061 9383

PP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:30 PM CDTSpecial Weather StatementEAXMercer45 min
Jun 25, 6:36 PM CDTSevere Thunderstorm WarningEAXAtchison24 min
Jun 25, 6:40 PM CDTSpecial Weather StatementEAXMercer50 min
Jun 25, 6:47 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.